MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC daVinci Xi; SURGEON SIDE CONSOLE, SMART PEDALS

INTUITIVE SURGICAL, INC daVinci Xi; SURGEON SIDE CONSOLE, SMART PEDALS
Model Number 380677-16
Medical Device Problem Code Visual Prompts will not Clear (2281)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Date of Event 09/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted thoracic procedure, after port placement, the system encountered with multiple system errors in the middle of the surgical procedure.The error messages were indicating towards cleaning of the fiber cables.The customer informed that the procedure was already converted to open surgery by the surgeon prior connecting with the technical support engineer (tse) and reseated the fiber cables when the system was on, but the issue persisted.Tse reviewed logs and confirmed the communication error with the surgeon side console (ssc).Tse guided the customer to clean the fiber cables and make a hard power cycle with emergency power off (epo) button.The customer stated they will do it after the surgery.
 
Additional Manufacturer Narrative
An intuitive surgical, inc.(isi) field service engineer (fse) was dispatched to the customer site to further investigate the reported event.Based on the field evaluation, this reported event was confirmed.The connectors were dirty and could not be cleaned.The blue fiber cable (bfc) and the orange fiber cable (ofc) both were replaced to correct the issue on the surgeon side console (ssc).The system was tested and verified as ready for use.

Brand Name
daVinci Xi
Common Device Name
SURGEON SIDE CONSOLE, SMART PEDALS
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA 95051
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 95051
+1(408)523-2100
MDR Report Key50867965
Report Number2955842-2026-39727
Device Sequence Number13106476
Product Code NAY
UDI-Device Identifier00886874110744
UDI-Public(01)00886874110744
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K131861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Nurse
Remedial Action Other
Type of Report Initial
Report Date (Section B) 09/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Operator of Device Health Professional
Device Model Number380677-16
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/16/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
da Vinci Instruments and Accessories.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown